MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports, during an endoscopic retrograde cholangiopancreatography (ercp) using a single sue retrieval basket, the physician prepared to take the stone out with the basket.After the stone was trapped, it was not pulled out.A second attempt was made.At this time, it was discovered there was a breakage about 15cm from the front of the basket.The physician attempted to remove the broken piece using an endoscope but was unsuccessful.There was no patient injury during the procedure.The suspect device cannot be returned to olympus for evaluation, as it was discarded after the procedure.After the event, and x-ray was performed to locate the fragment in the intestinal tract.Additional details were requested from the facility.The facility could provide no further information due to privacy laws.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that a force beyond the resistance strength was applied to the product when an attempt was made to crush a calculus.This caused the wire to break.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus.¿ ¿check that no abnormality is detected in the action of the handle.If there is any abnormality, the calculus may not be retrieved and/or the basket with calculus engaged may become impacted in the body.¿ ¿when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope¿s bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the tube may stretch and the resistance in operating the handle may increase.Also, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.¿ ¿repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.¿ this supplemental report includes a correction to g2 from initial medwatch.¿other¿ corrected to ¿china.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15651685
Report Number9614641-2022-00518
Device Sequence Number14961574
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFG-V432P
Device Lot Number85K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown